MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT8 ASPIRATION CATHETER; DXE
Catalog Number CAT8TORQ85
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pulmonary Embolism (1498)
Date of Event 10/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided, therefore, the manufacturing records could not be reviewed.
 
Event or Problem Description
The patient underwent a thrombectomy procedure on (b)(6) 2016 using an indigo system cat 8 aspiration catheter (cat8).During the procedure, the patient had a massive pulmonary embolism (pe) with pulseless electrical activity (pea) arrest which led to the patient passing away.This serious adverse event was adjudicated to be definitely related to the massive pulmonary embolism, and possibly, though unlikely, related to the indigo system.

Brand Name
INDIGO SYSTEM CAT8 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6673579
Report Number3005168196-2017-01034
Device Sequence Number81587
Product Code DXE
UDI-Device Identifier00814548016252
UDI-Public00814548016252
Combination Product (Y/N)N
Initial Reporter StateVA
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Catalogue NumberCAT8TORQ85
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR